Format

Send to:

Choose Destination
See comment in PubMed Commons below
Int J Colorectal Dis. 2013 Dec;28(12):1707-13. doi: 10.1007/s00384-013-1717-6. Epub 2013 Jun 18.

Severe intestinal toxicity after stereotactic ablative radiotherapy for abdominopelvic malignancies.

Author information

  • 1Department of Radiation Oncology, Korea Institute of Radiological & Medical Sciences, and Kyung Hee University Hospital at Kangdong, Seoul, Republic of Korea.

Abstract

PURPOSE:

The purpose of this study is to identify the predictors for severe intestinal toxicity (IT) in patients with abdominopelvic malignancies treated with three fractions of stereotactic ablative radiotherapy (SABR).

METHODS:

From 2001 to 2011, 202 patients with abdominopelvic malignancies were treated with curative-intent SABR. Among these, we retrospectively reviewed the clinical records of 55 patients with the presence of the intestine that received a dose ≥20 % of the prescribed dose. The total dose ranged from 33 to 60 Gy in three fractionations (median dose, 45 Gy). We analyzed the clinical and dosimetric parameters for severe IT ≥ grade 3 according to the National Cancer Institute Common Toxicity Criteria v4.0: V(20-35) (volume of the intestine that received xGy) and D(max) (maximum point dose).

RESULTS:

Severe IT was found in six patients (the median time, 3 months). V(25) was the best dosimetric predictor for severe IT (P = 0.004). With V(25) ≤ 20 ml, severe IT decreased from 50 to 4 %. SABR duration was the best clinical predictor. Severe IT decreased in patients who received SABR at 4-8 days than on three consecutive days (0 vs. 18 %, P = 0.037).

CONCLUSIONS:

Following three fractions of SABR, V(25) is a valuable predictor of severe IT. And SABR would be conducted with a treatment interval of at least 48 h if possible.

PMID:
23775098
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk